Since herbal supplements may contain complex formulations that can interact with medications, talk with your doctor or pharmacist before taking them with Advil®.
No. Advil® is not habit forming, and it does not demonstrate addictive properties. Studies show that ibuprofen affects the body (peripherally active), not the brain (not centrally active). Advil® is nonnarcotic.
When taken as directed, adverse effects on the liver are uncommon. Effects on the liver are rare but may include liver disorder, abnormal liver function, hepatitis and jaundice, and, they may occur at higher than recommended OTC doses.
Consult your doctor before taking Advil® if you have liver cirrhosis, or any other concerns about taking this product.
When taken as directed, adverse effects of Advil® on the kidneys are not common. However, higher doses can produce adverse effects on the kidneys. Consult your doctor before taking Advil® if you are taking a diuretic, have kidney disease or have any other concerns.
While ibuprofen may cause ulcers, they’re usually the result of higher prescription doses or when administered for long periods of time. Studies have proven that when used as directed, Advil® is safe and effective.
If you have a history of stomach problems, such as heartburn, consult your doctor before using Advil®.
We do not recommend that you take alcohol with Advil®. This product contains an NSAID, which may cause severe stomach bleeding. The chance is higher if you have 3 or more alcoholic drinks every day while using this product.
All NSAIDs (nonsteroidal anti-inflammatory drugs), except aspirin, increase the risk of heart attack, heart failure, and stroke. These can be fatal. The risk is higher if you use more than directed or for longer than directed.
Ask your doctor if you should take Advil® if you have high blood pressure, heart disease, liver cirrhosis, kidney disease, asthma, or had a stroke.
Advil®/Ibuprofen may cause a severe allergic reaction, especially in people allergic to aspirin. Symptoms may include:
If an allergic reaction occurs, stop use and seek medical help right away.
Advil® has been effectively relieving pain for over 30 years. However, Advil® is only indicated for short-term use. You should talk to your doctor if your pain gets worse or last for more than 10 days, or if your fever gets worse or lasts for more than 3 days.
For more than 30 years, extensive consumer use and numerous clinical studies have shown that, ibuprofen, the active ingredient in Advil®, when used as directed, is a safe and effective OTC pain reliever and fever reducer.
Please refer to the full product labeling for additional safety information related to Advil®.
Ask a doctor or pharmacist before use if you are taking any other drug. Advil® should not be taken with any other product containing ibuprofen (like Motrin®), naproxen (like Aleve® or Midol®), acetaminophen (like Tylenol®) or aspirin. If you’re not sure if it will interfere with your other medications, talk to your doctor or pharmacist first.
If you have any condition that requires a prescription medication, talk with your doctor or pharmacist about using Advil®, or any other pain reliever.
While Advil® can be taken with nutritional supplements, it’s recommended that you talk about any risks with your doctor or pharmacist before taking Advil® with nutritional supplements.